MAUDE Adverse Event Report: COOK INC DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number C-PTBS-2400
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a percutaneous tracheostomy, a dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer set was used.The balloon of the device burst while inflating at a pressure of less than 11 atmospheres (balloon burst at 10atm) and then became difficult to remove.A new dolphin set was then used and the procedure was successfully completed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.No issues were found related to the reported complaint.There is no evidence to suggest the finished product was not made to specifications.One used device was returned.The balloon was found to be ruptured vertically along the length of the balloon as well as fully separated horizontally at the proximal end.The distal and proximal balloon bond sizes were within specifications.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DOLPHIN BT CIAGLIA BALLOON-ASSISTED PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7757868
Report Number1820334-2018-02195
Device Sequence Number16445066
Product Code JOH
UDI-Device Identifier00827002361027
UDI-Public(01)00827002361027(17)190630(10)7658379
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K093469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberC-PTBS-2400
Device Lot Number7658379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1